Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 79, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 12, 2025, 8:28 PM MST for Cochise County, Pima County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2025, 8:28 PM MST (03:28 UTC)
- Expired
- Sep 12, 2025, 9:15 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cochise County, AZ, Pima County, AZ
The radar
The Tucson radar (KEMX), 15 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
585
WUUS55 KTWC 130328
SVRTWC
AZC003-019-130415-
/O.NEW.KTWC.SV.W.0079.250913T0328Z-250913T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
828 PM MST Fri Sep 12 2025
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
West Central Cochise County in southeastern Arizona...
East Central Pima County in southeastern Arizona...
* Until 915 PM MST.
* At 828 PM MST, a severe thunderstorm was located 11 miles west of
Kartchner Caverns State Park, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Benson, St. David, Kartchner Caverns State Park and Mescal.
This includes the following highways...
Route 90 between mile markers 290 and 302.
Route 80 between mile markers 293 and 299.
Interstate 10 between mile markers 289 and 310.
Route 83 between mile markers 37 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3173 11071 3208 11053 3209 11027 3195 11020
3173 11040
TIME...MOT...LOC 0328Z 222DEG 15KT 3183 11054
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EDWARDS1 follow-up statement
511
WWUS55 KTWC 130346
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
846 PM MST Fri Sep 12 2025
AZC003-019-130415-
/O.CON.KTWC.SV.W.0079.000000T0000Z-250913T0415Z/
Cochise AZ-Pima AZ-
846 PM MST Fri Sep 12 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MST
FOR WEST CENTRAL COCHISE AND EAST CENTRAL PIMA COUNTIES...
At 846 PM MST, a severe thunderstorm was located 8 miles northwest
of Kartchner Caverns State Park, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Benson, St. David, Kartchner Caverns State Park and Mescal.
This includes the following highways...
Route 90 between mile markers 290 and 299.
Route 80 between mile markers 293 and 299.
Interstate 10 between mile markers 289 and 310.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3182 11045 3182 11066 3208 11053 3209 11027
3195 11020 3182 11032
TIME...MOT...LOC 0328Z 222DEG 15KT 3183 11053
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 12:56 PM MST, 7 hours 32 minutes earlier.
Area forecast discussion, Sep 12, 12:56 PM MST, 7 hours 32 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1256 PM MST Fri Sep 12 2025 .SYNOPSIS... Scattered afternoon and evening thunderstorms will continue today mainly near and east of a line from Dudleyville through Tucson and Nogales. Thunderstorms may linger longest overnight through Graham, Greenlee, and Cochise counties. An isolated risk of strong winds, large hail, heavy rain, and blowing dust will accompany these thunderstorms. Dry air begins to push in Saturday with thunderstorm chances lingering south and east of Tucson, with a dry forecast on Sunday. Temperatures transition from below normal this weekend to above normal next week with a modest return of thunderstorm chances. && .DISCUSSION... An active thunderstorm day is expected to develop this afternoon across much of southeastern Arizona, especially from central- eastern Pinal/Pima to Santa Cruz and eastward. Healthy 1500-2500 J/kg of MLCAPE and 20- 30 knots of 0-6 km shear will produce an environment capable of longer lasting individual thunderstorm cells capable of damaging wind gusts, hail, and heavy rainfall. With a deep upper level trough to the west, ample forcing/ascent exists for thunderstorm development through the late evening and lasting potentially through the overnight hours, especially in eastern locations. Looking at the western edge of the environment capable of these thunderstorms, mid-level moisture has pushed a bit further west through Tucson compared to where it was just 24 hours ago (as indicated by the Advected Layered Precipitable Water product). This will subsequently bring greater thunderstorm chances further west than yesterday, including southward through Nogales and north through central-eastern Pinal. Strong flow oriented from southwest to northeast will push thunderstorms that form over the Catalinas away from Tucson, so impactful storms in Tucson will likely need to form to the west or south...if not over town. This weekend, the western trough will make its trek eastward across the Four Corners region, dragging moisture mostly out of southeastern Arizona with it. Moisture should linger in far southeastern and eastern, keeping chances mainly to Cochise, Santa Cruz, and southern Graham/Greenlee counties on Saturday. Then Sunday moisture should push out enough to keep a dry forecast for the day. With this trough crossing temperatures will dip below normal for the weekend. Following the trough passage, a ridge centered to the south is expected to build and bring at least some moisture back into the region early next week. There remains some discrepancies in how well moisture returns, so chances remain modest and mainly to the south and east of Tucson (in the 10-30 percent range on Tuesday). && .AVIATION... Scattered thunderstorms expected this afternoon near and east of KTUS-KOLS through the afternoon and evening, with greater chances in Graham, Greenlee, and Cochise counties. Should diminish in western areas such as KTUS- KOLS after 13/04Z, lingering through the overnight hours in eastern terminals such as KSAD- KDUG. An isolated risk of wind gusts to 50 kts and large hail will accompany any thunderstorm, along with very heavy rainfall and mountain obscurations. Otherwise, SLY/SWLY SFC wind at 10-16 kts with gusts to 20-25 kts thru 13/04Z. SFC wind less than 10 kts and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Minimum RH values will be in the 20-35 percent range through Saturday, lowering into the 15-30 percent range Sunday and Monday. Scattered showers and thunderstorms are expected from the Tucson area eastward today, with a chance of showers and thunderstorms mainly for Cochise County and east Santa Cruz County Saturday. Thunderstorms today will have a risk of very strong gusty winds, large hail, and very heavy rainfall. Dry area- wide Sunday, then a slight chance of thunderstorms south and east of Tucson return again next week. Outside of thunderstorm outflows, expect 20-foot winds to be 15 mph or less, with some afternoon/early evening gusts to around 25 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Edwards Aviation...Edwards Fire Weather....Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 12, 3:51 PM MST, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
351 PM MST Fri Sep 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Tstm Wnd Dmg 13 NE Willcox 32.36N 109.66W
09/12/2025 Cochise AZ 911 Call Center
Report of overturned semitruck.
&&
JVTLocal storm report, Sep 12, 3:53 PM MST, 4 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
353 PM MST Fri Sep 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tstm Wnd Gst 13 ENE Willcox 32.35N 109.65W
09/12/2025 M60 MPH Cochise AZ Mesonet
Weather station recorded wind gust of 60
mph.
&&
JVTLocal storm report, Sep 12, 4:13 PM MST, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
413 PM MST Fri Sep 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Hail 13 NE Willcox 32.36N 109.66W
09/12/2025 E1.50 Inch Cochise AZ Trained Spotter
Estimated hail size of 1.5 inches with hail
accumulation covering the roadways of
roughly 8 inches deep.
&&
JVTLocal storm report, Sep 12, 4:37 PM MST, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
437 PM MST Fri Sep 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Hail 17 NE Willcox 32.44N 109.66W
09/12/2025 E1.50 Inch Graham AZ Storm Chaser
Estimated 1.5 inch hail along Highway 191.
&&
JVTLocal storm report, Sep 12, 6:13 PM MST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
613 PM MST Fri Sep 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Tstm Wnd Gst 10 S Clifton 32.88N 109.31W
09/12/2025 M63 MPH Greenlee AZ Mesonet
Guthrie RAWS measured wind gust of 63 mph.
Time estimated based on radar.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:46 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 59 min |
| Sep 12, 8:17 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 43 min |
| Sep 12, 9:10 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Sep 12, 9:57 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 48 min |
| Sep 12, 10:55 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 50 min |
| Sep 13, 12:14 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 13, 12:44 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 25 min |
| Sep 13, 1:16 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.